ADVERTISEMENT

Q. Is erectile dysfunction related to my thyroid disease?

Answered by
Dr. Naresh Kumar Monigari
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 04, 2018 and last reviewed on: Oct 09, 2018

Hello doctor,

I am a 72-year-old male with a height of 5 feet 6 inches and a weight of 78 kg. I have been on Eltroxin 100 mcg and Amloz 5 mg for two years for hypothyroidism. I am feeling fatigued and have an intense appetite. I have lost fertility for the last one year. My ESR value is 41. I also have COPD. Please advise what should I do. I have been on a thyroid medicine for three years. I have attached reports.

#

Hello,

Welcome to icliniq.com.

I had gone through all the details and reports (attachment removed to protect patient identity).

The TSH (thyroid-stimulating hormone) report is not available. So kindly review the TSH report again.

Coming to ESR (erythrocyte sedimentation rate) at 41, it need not be taken seriously unless you have other complaints.

Are you having unintentional weight loss?

The complaints you told were more like inadequate thyroid supplementation so kindly review with the TSH report again so that I can tell you better.

For more information consult a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician

Thank you doctor,

I am sending my thyroid report herewith. Somehow I had missed it yesterday. I feel a strong sexual urge but then there is that erectile dysfunction. Is it related to thyroid disease? Please advise what shall I do.

#

Hello,

Welcome to icliniq.com.

I have gone through the reports posted (attachment removed to protect patient identity).

Your thyroid status is optimal, so you can continue the same dose of Eltroxin (Thyroxine). Consult your specialist doctor, discuss with him or her and with their consent take the medicine.

With regards to erectile dysfunction, the most common cause at this age would be psychogenic.

By erectile dysfunction what do you mean? Is your ejaculation happening early or penis not becoming hard at all?

The mainstay of treatment is to decrease your stressors.

Daily regular physical activity and keep motivated.

Avoid masturbation and avoid smoking if you have a habit.

For more information consult a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician

Thank you doctor,

I have given up smoking four years back. I do not masturbate. The problem is penis not becoming hard. I have done a regular physical activity. I never harbor any stress.

#

Hello,

Welcome back to icliniq.com.

I suggest you use tablet Penegra (Sildenafil) 50 mg as and when required for erection. Consult your specialist doctor, discuss with him or her and with their consent take the medicine.

This tablet should be taken 5 to 10 minutes before stimulation.

This tablet will make your penis hard and maintain the erection.

Try to use only when required.

Most of the people have premature ejaculation where penis becomes hard but ejaculation happens early and then softens.

If that is the issue then the treatment is different.

For more information consult a general medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Is erectile dysfunction related to my thyroid disease?

With regards to erectile dysfunction, the most common cause at this age would be psychogenic ... I feel a strong sexual urge but then there is that ...   Read full

Can hypothyroidism cause intermittent palpitations?

.. advised that a normal ECG while you do not have the palpitation feeling, is not diagnostic of the palpitation. You need to have a cardiac monitor. If the palpitation happens every day, then a 24 hours cardiac monitor should pick them up. If they h...   Read full

My penis is not erecting properly. Please advice ayurvedic treatment.

Erection and hardness of penis mostly depend on your psychology ... According to your thoughts, some hormonal activities occurs which leads to increase blood flow in penile blood cavity which causes hardness and ...   Read full

ADVERTISEMENT

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


My triglycerides level was 207 mg/dL. Is it necessary to take medicine?
Hi doctor, Recently, I got a lipid profile done, and the triglycerides level was 207 mg/dL, apart from that everything ...  Read more»
My lipid test report shows quite high values. Kindly advice.
Hello doctor, I am 35-years-old. My cholesterol level is 222, triglycerides 87, HDL (cholesterol) 60, LDL (cholesterol)...  Read more»
Triglycerides - Causes, Medications, Symptoms, Risk Factors, and Treatment
Triglycerides are derivatives of glycerol and fatty acids. They might sound simple but the causes and symptoms contribut...  Read more»

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.